Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 149, NWS Indianapolis, IN

May 25, 2011Bartholomew County, Jackson County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2011, 3:14 PM EDT for Bartholomew County, Jackson County, Jennings County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2011, 3:14 PM EDT (19:14 UTC)
Expired
May 25, 2011, 4:00 PM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartholomew County, IN, Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:50 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS53 KIND 251914
SVRIND
INC005-071-079-252000-
/O.NEW.KIND.SV.W.0149.110525T1914Z-110525T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 400 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROWNSTOWN...OR 12 MILES SOUTHWEST OF SEYMOUR...AND MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORTLAND AROUND 325 PM EDT...
  SEYMOUR AND WAYMANSVILLE AROUND 330 PM EDT...
  JONESVILLE AROUND 335 PM EDT...
  AZALIA AND HAYDEN AROUND 340 PM EDT...
  ELIZABETHTOWN...SCIPIO...COUNTRY SQUIRE LAKES AND NORTH VERNON
  AROUND 345 PM EDT...
  GRAMMER AROUND 350 PM EDT...
  NEWBERN AND BUTLERVILLE AROUND 355 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 42 AND 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3889 8622 3931 8582 3920 8568 3913 8569
      3913 8561 3902 8547 3875 8600
TIME...MOT...LOC 1914Z 222DEG 36KT 3887 8605
WIND...HAIL 60MPH 1.00IN

$$

SMF
3 follow-up statements
970 
WWUS53 KIND 251924
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT WED MAY 25 2011

INC005-071-079-252000-
/O.CON.KIND.SV.W.0149.000000T0000Z-110525T2000Z/
BARTHOLOMEW-JACKSON-JENNINGS-
324 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTHOLOMEW...
JACKSON AND JENNINGS COUNTIES UNTIL 400 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BROWNSTOWN...OR 7 MILES SOUTHWEST OF SEYMOUR...MOVING NORTHEAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEYMOUR AND WAYMANSVILLE AROUND 330 PM EDT...
  JONESVILLE AROUND 335 PM EDT...
  AZALIA AND HAYDEN AROUND 340 PM EDT...
  ELIZABETHTOWN...SCIPIO...COUNTRY SQUIRE LAKES AND NORTH VERNON
  AROUND 345 PM EDT...
  GRAMMER AROUND 350 PM EDT...
  NEWBERN AND BUTLERVILLE AROUND 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3889 8622 3931 8582 3920 8568 3913 8569
      3913 8561 3902 8547 3875 8600
TIME...MOT...LOC 1924Z 222DEG 36KT 3894 8596
WIND...HAIL 60MPH 1.00IN

$$

77/TDUD
857 
WWUS53 KIND 251930
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT WED MAY 25 2011

INC005-071-079-252000-
/O.CON.KIND.SV.W.0149.000000T0000Z-110525T2000Z/
BARTHOLOMEW-JACKSON-JENNINGS-
330 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTHOLOMEW...
NORTHEASTERN JACKSON AND NORTHWESTERN JENNINGS COUNTIES UNTIL 400 PM
EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SEYMOUR...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AZALIA AROUND 340 PM EDT...
  ELIZABETHTOWN AND SCIPIO AROUND 345 PM EDT...
  GRAMMER AROUND 350 PM EDT...
  NEWBERN AROUND 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3898 8613 3931 8582 3920 8568 3913 8569
      3913 8561 3910 8557 3890 8600
TIME...MOT...LOC 1931Z 220DEG 36KT 3902 8592
WIND...HAIL 60MPH 1.00IN

$$

SMF
096 
WWUS53 KIND 251944
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT WED MAY 25 2011

INC071-079-251954-
/O.CAN.KIND.SV.W.0149.000000T0000Z-110525T2000Z/
JACKSON-JENNINGS-
344 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND
NORTHWESTERN JENNINGS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT THE 
WARNED AREA.

LAT...LON 3909 8595 3931 8582 3920 8568 3918 8569
      3915 8568 3913 8571 3913 8580 3907 8580
      3906 8585
TIME...MOT...LOC 1944Z 220DEG 36KT 3911 8580

$$

INC005-252000-
/O.CON.KIND.SV.W.0149.000000T0000Z-110525T2000Z/
BARTHOLOMEW-
344 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BARTHOLOMEW COUNTY UNTIL 400 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF COLUMBUS...MOVING NORTHEAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAMMER AROUND 350 PM EDT...
  NEWBERN AROUND 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3909 8595 3931 8582 3920 8568 3918 8569
      3915 8568 3913 8571 3913 8580 3907 8580
      3906 8585
TIME...MOT...LOC 1944Z 220DEG 36KT 3911 8580
WIND...HAIL <50MPH 1.00IN

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:59 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 25, 12:59 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 PM EDT WED MAY 25 2011

.UPDATE...
THE NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.MESO UPDATE...
MORNING COMPOSITE ANALYSIS SHOWS A WARM FRONT THAT EXTENDS FROM A
CONVECTIVE BOUNDARY NEAR KHUF SWWD TO NE OF KSDF.  A SECOND LOW
LEVEL JET OF 45-55 KT EXTENDS FROM KLIT NEWD TO KEVV...WITH 40-45 KT
FLOW FROM MID TN NWD INTO INDIANA.  OVER THIS IS SWLY MID LEVEL  OF
FLOW OF 70 KT FROM CENTRAL OK INTO WRN KY AND AN UPPER LEVEL JET OF
90 KT FROM SRN OK INTO NWRN KY PLACING AN AREA OF DIFFLUENT FLOW
ALOFT OVER THE SWRN QUARTER OF INDIANA THAT WILL ENHANCE LIFT AS THE
COLD FRONT APPROACHES THE AREA TOWARDS MID AFTERNOON.  AIR MASS IS
DESTABILIZING OVER SRN INDIANA AS TEMPERATURES ARE IN THE LOW 80S
AND DEW POINTS ARE IN THE UPPER 60S.  COMBINE THIS WITH THE SHEAR
THAT IS PRESENT WILL BE INCREASING  THE LIKELIHOOD OF SEVERE STORMS
AND THE THREAT OF TORNADOES FROM S AND SW OF A LINE FROM KHUF - KIND
- KSDF. AREAS SOUTH OF I-70 AND SW OF I-74 SHOULD KEEP ABREAST OF
THE WEATHER SITUATION TODAY AND EARLY TONIGHT.

&&

.SYNOPSIS...

LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST ACROSS INDIANA FROM
TONIGHT INTO FRIDAY. EARLY IN THE WEEKEND THE WEATHER WILL BE
CONTROLLED BY HIGH PRESSURE TO OUR EAST AND A WARM FRONT TO THE
OUR NORTH. LATE IN THE WEEKEND THE WARM FRONT WILL PULL AWAY
LEAVING THE HIGH PRESSURE TO DOMINATE INDIANA WEATHER INTO MID WEEK.

&&

.NEAR TERM /TONIGHT/...

SEVERE OBVIOUS PROBLEM OVERNIGHT.

EVERYTHING...SPC...MODELS...ETC AGREES SYSTEM NOW OVER MISSOURI
ON SATELLITE TO BE MOST SIGNIFICANT PLAYER THIS EVENT. THREAT OF
EVERYTHING UP TO AND INCLUDING TORNADOES CONTINUING INTO EARLY
TONIGHT...THEN FALLING OFF AS MAIN DYNAMICS PUSH EAST.

HEAVY RAIN HAS OCCURRED WITH THIS SYSTEM. NEEDS TO BE
MENTIONED...BUT CANT FIND A FOCUSING MECHANISM THAT WOULD CALL FOR
A FLOOD WATCH.

TEMPERATURES WILL BE EXTREMELY DEPENDENT ON LOCATION OF LOW AT
12Z. DONT FEEL I CAN OUT PERFORM MOS...WHICH IS CLOSE...BUT
UNCERTAINTY IS HIGH.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

MAIN PROBLEM POPS

MODELS ARE CLOSE WITH STACKED SYSTEM OVER AREA INTO AT LEAST
THURSDAY NIGHT. THIS SUPPORTS WETTER MET.

FORECAST LOWER 60S BY DAWN. GIVEN THAT TOUGH TIME WITH NEAR 70
THURSDAY WITH A WET FORECAST. WILL DROP MOS ABOUT A CATEGORY.
GOING UP A CATEGORY THURSDAY NIGHT. WITH NEARBY LOW CLOUDS SHOULD
BLOCK COOLING.

FOR FRIDAY LIKE THE WARMER MAV. BOTH MODELS AGREE WE SHOULD SEE
ENOUGH DRY AIR WORK IN FOR SOME SUN. IN MAY THAT OUGHT GET US AT
LEAST CLOSE TO 70. SINCE LIKE WARMER MAV FRIDAY...WILL USE WARMER
MAV FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

FEW CHANGES TO HPC WITH MAIN MODELS IN ROUGH AGREEMENT.

THIS MEANS RAIN CHANCES INTO SATURDAY BUT FALLING OFF SATURDAY
NIGHT AS WARM FRONT MOVES NORTH. THEN DRY AS RIDGE BUILDS IN SUNDAY
INTO TUESDAY...WITH CHANCE STORMS RETURNING TUESDAY NIGHT OR
WEDNESDAY AS FLOW ALOFT BECOMES MORE NORTHWEST.

HPC REALLY BROUGHT UP THE TEMPERATURES AND DEWPOINTS AFTER THE
WARM FRONT PASSES. I AGREE BASED ON WHAT HAS HAPPENED IN THESE
SOUTHWEST FLOW SITUATIONS. ALSO WET GROUND SHOULD HAVE STRONG
EFFECT ON DEWPOINTS.

&&

.AVIATION.../DISCUSSION FOR 12Z TAFS/...

MAINLY VFR CONDITIONS EXPECTED THE FIRST PARTS OF THE TAF PERIOD.
BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH TSRA THIS
AFTERNOON AND EVENING. MVFR CEILINGS ARE EXPECTED TO RETURN EARLY
ON THURSDAY MORNING.

DEEP LOW PRESSURE OVER THE PLAINS IS EXPECTED TO PUSH TOWARD THE
OHIO VALLEY TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
WARM SECTOR THIS AFTERNOON AND EVENING AS MODELS DEPICT A 40 KNT
LLJ APPROACHING OVER THE WARM AND MOIST AIR MASS. PRECISE TIMING
IS NOT POSSIBLE AT THIS TIME THUS WILL PAINT A WINDOW OF VCTS
MAINLY DURING AFTER 20Z THROUGH ABOUT 03Z. LATER ISSUANCES SHOULD
HAVE A BETTER HANDLING ON TIMING...BUT FOR NOW THIS APPEARS TO BE
THE BEST WINDOW BASED UPON THE RAPID REFRESH...DAYTIME HEATING AND
MODEL SUGGESTED LLJ INTERACTION.

AS THE LOW REACHES CENTRAL INDIANA OVERNIGHT...EXTENSIVE MVFR
CEILINGS ARE EXPECTED TO RETURN. TIME HEIGHTS SHOW EXTENSIVE LOWER
LEVEL MOISTURE LINGERING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESO UPDATE...DWM
SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM....JK
AVIATION...JP
Hazardous weather outlook, May 25, 2:48 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EDT WED MAY 25 2011

INZ028-029-035-043-044-261900-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-
248 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

...TORNADO WATCH UNTIL 7 PM EDT...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SIGNIFICANT RISK OF SEVERE STORMS INTO EARLY TONIGHT.

THIS IS A PARTICULARLY DANGEROUS SITUATION. THE PRIMARY THREAT
IS STRONG TORNADOES. DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY
RAIN ARE ALSO POSSIBLE.

FLOODING WILL PERSIST NEAR THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK OF SEVERE WEATHER THURSDAY...BUT IT WONT BE AS
BAD AS TODAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY
NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. STORMS MAY RETURN
TUESDAY NIGHT OR WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THEY
WILL BE SEVERE.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

FLOODING SHOULD PERSIST ALONG THE WABASH RIVER INTO MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-047>049-056-057-064-065-072-261900-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-JENNINGS-
248 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL 7 PM EDT...

THERE IS A SIGNIFICANT RISK OF SEVERE STORMS INTO EARLY TONIGHT.

THIS IS A PARTICULARLY DANGEROUS SITUATION. THE PRIMARY THREAT IS
STRONG TORNADOES. DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY
RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK OF SEVERE WEATHER THURSDAY...BUT IT WONT BE AS BAD
AS TODAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY
NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. STORMS MAY RETURN
TUESDAY NIGHT OR WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THEY
WILL BE SEVERE.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ045-046-051>055-060>063-067>071-261900-
PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-
MONROE-BROWN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
248 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...TORNADO WATCH UNTIL 7 PM EDT...

THERE IS A HIGH RISK FOR SEVERE STORMS INTO EARLY TONIGHT.

THIS IS A PARTICULARLY DANGEROUS SITUATION. THE PRIMARY THREAT IS
STRONG TORNADOES. DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY
RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK OF SEVERE WEATHER THURSDAY...BUT IT WONT BE AS BAD
AS TODAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY
NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. STORMS MAY RETURN
TUESDAY NIGHT OR WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THEY
WILL BE SEVERE.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JK

In the hours before

Local storm report, May 25, 2:42 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
242 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             ROSSVILLE               40.42N 86.60W
05/25/2011  E1.00 INCH       CLINTON            IN   LAW ENFORCEMENT

&&

ABAKER
Local storm report, May 25, 2:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
245 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             NEW WHITELAND           39.56N 86.10W
05/25/2011  M1.00 INCH       JOHNSON            IN   TRAINED SPOTTER

&&

ABAKER
Local storm report, May 25, 2:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             GREENWOOD               39.62N 86.11W
05/25/2011  M1.00 INCH       JOHNSON            IN   TRAINED SPOTTER

&&

ABAKER
Local storm report, May 25, 3:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             4 ESE SOUTHPORT         39.64N 86.05W
05/25/2011  M2.00 INCH       MARION             IN   NWS EMPLOYEE

&&

ABAKER
Local storm report, May 25, 3:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
309 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             1 E BURLINGTON          40.48N 86.38W
05/25/2011  M1.75 INCH       HOWARD             IN   TRAINED SPOTTER

            ALSO OBSERVED POSSIBLE FUNNEL CLOUD.

&&

ABAKER
Local storm report, May 25, 3:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND GST     WASHINGTON              38.66N 87.17W
05/25/2011  E70 MPH          DAVIESS            IN   TRAINED SPOTTER

            10 INCH TREE LIMB DOWNED.

&&

ABAKER

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:35 PM EDTSpecial Weather StatementINDDelaware40 min
May 24, 9:55 PM EDTSpecial Weather StatementINDCarroll, Tippecanoe50 min
May 24, 10:47 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe43 min
May 24, 11:30 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe30 min
May 25, 9:16 AM EDTSpecial Weather StatementINDTipton44 min
May 25, 9:29 AM EDTSpecial Weather StatementINDHoward, Tipton31 min
May 25, 9:45 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren45 min
May 25, 10:23 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren52 min
May 25, 11:12 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe33 min
May 25, 12:07 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White35 hr
May 25, 12:07 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren15 days
May 25, 12:07 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo16 days
May 25, 12:07 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo13 days
May 25, 12:07 PM EDTRiver Flood WarningINDSullivan, Vigo19 days
May 25, 12:07 PM EDTRiver Flood WarningINDKnox, Sullivan35 days
May 25, 12:07 PM EDTRiver Flood WarningINDKnox, Sullivan35 days
May 25, 12:07 PM EDTRiver Flood WarningINDKnox17 days
May 25, 12:07 PM EDTRiver Flood WarningINDGibson, Knox, Posey12 days
May 25, 12:49 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard26 min
May 25, 1:14 PM EDTSevere Thunderstorm WarningINDDaviess, Knox15 min
May 25, 1:36 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton39 min
May 25, 1:38 PM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Vermillion, Warren52 min
May 25, 1:51 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren54 min
May 25, 2:12 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan48 min
May 25, 2:15 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin45 min
May 25, 2:15 PM EDTTornado WarningINDCarroll, Tippecanoe15 min
May 25, 2:24 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe66 min
May 25, 2:27 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan48 min
May 25, 2:27 PM EDTTornado WarningINDCarroll, Howard33 min
May 25, 2:29 PM EDTTornado WarningINDClinton, Howard, Tipton31 min
May 25, 2:35 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby40 min
May 25, 2:37 PM EDTTornado WarningINDCarroll, Clinton, Howard23 min
May 25, 2:58 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Martin47 min
May 25, 2:59 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard16 min
May 25, 3:02 PM EDTTornado WarningINDDaviess, Knox, Martin28 min
May 25, 3:10 PM EDTTornado WarningINDClinton, Hamilton, Howard, Madison, Tipton35 min
May 25, 3:26 PM EDTFlash Flood WarningINDDaviess, Greene, Knox, Martin3 hr
May 25, 3:26 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe, Owen49 min
May 25, 3:45 PM EDTFlash Flood WarningINDCarroll, Clinton, Howard, Tippecanoe6 hr
May 25, 3:47 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren43 min
May 25, 3:49 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more56 min
May 25, 4:25 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion, Vigo50 min
May 25, 4:33 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more9 hr
May 25, 4:41 PM EDTTornado WarningINDBartholomew, Decatur49 min
May 25, 4:43 PM EDTFlash Flood WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion6 hr
May 25, 4:48 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby42 min
May 25, 5:25 PM EDTSevere Thunderstorm WarningINDDelaware, Madison20 min
May 25, 5:26 PM EDTTornado WarningINDDecatur, Rush19 min
May 25, 5:31 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Morgan, Owen, Putnam44 min
May 25, 5:46 PM EDTTornado WarningINDGreene, Monroe, Owen44 min
May 25, 5:49 PM EDTSevere Thunderstorm WarningINDDecatur, Rush41 min
May 25, 6:03 PM EDTTornado WarningINDClay, Greene, Knox, Sullivan42 min
May 25, 6:04 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Vigo41 min
May 25, 6:10 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph25 min
May 25, 6:11 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam38 min
May 25, 6:23 PM EDTTornado WarningINDFountain, Parke, Vermillion, Vigo52 min
May 25, 6:24 PM EDTFlash Flood WarningINDDaviess, Greene, Knox, Martin3 hr
May 25, 6:25 PM EDTTornado WarningINDJohnson, Monroe, Morgan50 min
May 25, 6:41 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson49 min
May 25, 6:42 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Owen33 min
May 25, 6:44 PM EDTTornado WarningINDBrown, Johnson, Morgan46 min
May 25, 6:52 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam38 min
May 25, 6:57 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin48 min
May 25, 6:59 PM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam31 min
May 25, 7:06 PM EDTTornado WarningINDHancock, Johnson, Marion, Shelby39 min
May 25, 7:07 PM EDTTornado WarningINDGreene, Hendricks, Monroe, Morgan, Owen38 min
May 25, 7:11 PM EDTTornado WarningINDDaviess, Greene, Lawrence, Martin, Monroe49 min
May 25, 7:16 PM EDTTornado WarningINDBoone, Clay, Hendricks, Montgomery, Parke, Putnam29 min
May 25, 7:30 PM EDTSevere Thunderstorm WarningINDHamilton, Howard, Madison, Tipton30 min
May 25, 7:32 PM EDTTornado WarningINDBartholomew, Johnson, Shelby43 min
May 25, 7:39 PM EDTSevere Thunderstorm WarningINDClinton, Fountain, Montgomery, Tippecanoe51 min
May 25, 7:43 PM EDTTornado WarningINDBrown, Johnson, Monroe, Morgan32 min
May 25, 7:49 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan30 min
May 25, 7:50 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Rush40 min
May 25, 7:54 PM EDTTornado WarningINDBrown, Jackson, Lawrence51 min
May 25, 7:57 PM EDTTornado WarningINDHancock, Henry, Rush, Shelby48 min
May 25, 7:59 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Tipton27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.